MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX AB; SURGICAL MESH
Catalog Number 1151520
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Scar Tissue (2060); Hernia (2240)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the xenmatrix ab (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note, the manufacturing date (15-jan-2018) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2012 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic converted to open repair with implant of ventralex mesh (device 1).Per op notes, ¿the old mesh was noted retracted and curled over was excised.The hernia sac was noted and excised.A ventralex mesh (device 1) was placed and sutured.¿ on (b)(6) 2014 - patient was diagnosed with incarcerated recurrent ventral hernia and obstruction thereby underwent open repair.Per op notes, ¿the defect from the previous mesh was noted and the contents of hernia defect was reduced and excised.The old mesh (device 1) was well incorporated and difficult to explant.The hernia defect was repaired primarily with sutures.¿ on (b)(6) 2019 - patient was diagnosed with abdominal pain and infected mesh thereby underwent open repair with excision of ventralex mesh (device 1).Per op notes, ¿midline incision was made.Significant adhesions between small bowel and the old mesh were lysed.The recurrent hernia defect was noted just lateral to the old mesh.Some serous fluid collection above the mesh were drained.The mesh (device 1) was excised entirely.Component separation was performed.The hernia defect was repaired primarily with sutures.¿ on (b)(6) 2019 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of xenmatrix ab (device 2).Per op notes, ¿incision was made on previous laparotomy site.The hernia sac was identified and reduced.A xenmatrix ab (device 2) was placed and sutured circumferentially.¿ on (b)(6) 2020 - patient was diagnosed with recurrent incisional ventral hernia thereby underwent open repair with excision of xenmatrix ab (device 2) and implant of xenmatrix ab (device 3).Per op notes, ¿prior scar was opened.Old xenmatrix mesh (device 2) was in noted and excised entirely.The hernia sac was noted and dissected free.A xenmatrix ab (device 3) was placed and secured using sutures.¿.

Brand Name
XENMATRIX AB
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25299807
Report Number1213643-2026-00678
Device Sequence Number9367988
Product Code PIJ
UDI-Device Identifier00801741074240
UDI-Public(01)00801741074240(17)200328(10)HUCN1725
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133223
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Catalogue Number1151520
Device Lot NumberHUCN1725
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient Weight82 KG